Hi, menana! Glad you found us!
I am very sorry you have TWO kids with BP. It's so hard to deal with the behaviour I know. Most all of us have been emotionally abusive to the ones closest to us, and we really don't want to - we regret it right after usually, so badly it hurts even more.
Depakote is extremely effective at mood stabilization, but the weight gain can cause more depression and Depakote doesn't stop depression. I went through it too, and I am a fitness nut. Sanity vs. vanity, haha! Talk to your doctor about an alternative, there are several other options that don't cause weight gain. Key is talking to your doctor EVERY time there are problems, if something isn't working, don't continue it! If he doesn't know, he can't help you. Is it a pdoc (psychiatrist) or GP?
It can take several tries of different meds and/or different doses to find one that works, we're all very different, so it does take time usually.
Oh, wow. Sounds pretty bad; no, it sounds exactly like me when I was 17! It's not "in many ways", she IS a little girl.
My parents had a really tough time with me, but they were married; I was still a "latch key" kid, but if I did anything wrong, I was punished very harshly and I was very afraid of my dad.
Here's a suggestion; she's obviously uncontrolled and manic, if I were you, I would commit her to the psych hospital. They can take her down in a matter of days. They of course make sure she swallows every pill and she will be controlled there. Those hospital stays only last about 4 days, it's not a month don't worry. When she gets home, you will need to watch her every morning and night take her medicine. You just can't trust bipolars to do that, don't even try. Yes, she may say she hates you, but the state she is in is very dangerous to her and everyone around her. Kids that age are reckless, anyway, add to it bipolar disorder and she is flat out dangerous. Her substance abuse is to be expected; they will deal with that in the hospital as well. Is her father in the area? Can he be more involved if he is?
Seroquel isn't too bad in the weight gain department; it's nothing like Zyprexa or Risperdal, which are the same class of drugs. Is she on a mood stabilizer, or just the Seroquel? She needs to be on both!
I am so sorry, I can't imagine the worry you must feel. It can get better, I promise but it will take much more of your time and attention. Kids are hard enough to convince what they need to do; BP kids are horrible! They literally need someone there all the time to look after them, keep tabs on them, etc. How about your other daughter? Is she stable enough to help somewhat? Any other family you could get some help from? Do you have some vacation time you could take for some time after she gets out of the hospital to help her adjust?
I wish I could give you the perfect solution; your situation is very difficult.